MAUDE Adverse Event Report: TELEFLEX MEDICAL LARYNGECTOMY TUBE, CUFFED; TUBE, TRACHEOSTOMY (W/WO CONN

TELEFLEX MEDICAL LARYNGECTOMY TUBE, CUFFED; TUBE, TRACHEOSTOMY (W/WO CONN
Model Number IPN917177
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported issue: female patient (gra), 50-years-old, hospitalized for a squamous cell carcinoma on left posterior pharyngeal wall.In preoperative setting, a tracheostomy performed with montandon tube.Twice, on 2 different devices from 2 different lots, during insertion, the cuff is pierced.The cuff was pre-tested before use without any issues.Additional information indicates that on removal of the tube a hole was observed.There was no injury and the patient's condition reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported issue: female patient (gra), 50-years-old, hospitalized for a squamous cell carcinoma on left posterior pharyngeal wall.In preoperative setting, a tracheostomy performed with montandon tube.Twice, on 2 different devices from 2 different lots, during insertion, the cuff is pierced.The cuff was pre-tested before use without any issues.Additional information indicates that on removal of the tube a hole was observed.There was no injury and the patient's condition reported as fine.8040412-2023-00151.
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).The actual sample was returned for investigation.The pressure of the cuff was tested by attempting to inflate it to 25 mbar using a calibrated endotest.It was found that the cuff was unable to be inflated at all.A visual inspection was performed on the cuff and a cut mark was observed.The complaint of leakage was confirmed; however, a root cause for the issue could not be determined.There is a 100% leak test conducted at the manufacturing facility whereby any leakage would be detected prior to release.It is suspected that the failure occurred during the procedure and is user related.
 
Event or Problem Description

Brand Name
LARYNGECTOMY TUBE, CUFFED
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONN
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16733342
Report Number8040412-2023-00150
Device Sequence Number15164319
Product Code BTO
UDI-Device Identifier04026704012916
UDI-Public04026704012916
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberIPN917177
Device Catalogue Number121181-000080
Device Lot NumberKME22D1143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/16/2023
11/15/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/19/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED
Patient Age50 YR
Patient SexFemale